Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 2, NWS San Angelo, TX

March 9, 2013Kimble County, Mason County, Menard County, Texas

NWS San Angelo, TX issued this tornado warning at Mar 9, 2013, 8:24 PM CST for Kimble County, Mason County, Menard County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2013, 8:24 PM CST (02:24 UTC)
Expired
Mar 9, 2013, 9:00 PM CST
In force
36 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Kimble County, TX, Mason County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 1:46 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
3080 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WFUS54 KSJT 100224
TORSJT
TXC267-319-327-100300-
/O.NEW.KSJT.TO.W.0002.130310T0224Z-130310T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CST SAT MAR 9 2013

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL KIMBLE COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS...
  SOUTHEASTERN MENARD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 900 PM CST

* AT 823 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS 4 MILES SOUTHWEST OF LONDON...OR 13 MILES NORTHEAST OF
  JUNCTION...MOVING SOUTHEAST AT 40 MPH.

  IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
  DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH.
  POTENTIALLY DEADLY LIGHTNING.

*THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF...
  SOUTHEASTERN MENARD...NORTH CENTRAL KIMBLE AND SOUTHWESTERN MASON
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3067 9936 3044 9953 3065 9978 3079 9968
TIME...MOT...LOC 0224Z 298DEG 37KT 3061 9959

HAIL...GOLF BALL
WIND...60-70 MPH

$$
2 follow-up statements
165 
WWUS54 KSJT 100236
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CST SAT MAR 9 2013

TXC327-100246-
/O.CAN.KSJT.TO.W.0002.000000T0000Z-130310T0300Z/
MENARD TX-
836 PM CST SAT MAR 9 2013

...THE TORNADO WARNING FOR SOUTHEASTERN MENARD COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3063 9972 3072 9962 3067 9936 3044 9953
TIME...MOT...LOC 0236Z 290DEG 30KT 3059 9950

$$

TXC267-319-100300-
/O.CON.KSJT.TO.W.0002.000000T0000Z-130310T0300Z/
KIMBLE TX-MASON TX-
836 PM CST SAT MAR 9 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
SOUTHWESTERN MASON AND NORTH CENTRAL KIMBLE COUNTIES...

AT 831 PM CST... THE MOST DANGEROUS PART OF THE STORM WAS LOCATED
NEAR THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...OR 16
MILES NORTHEAST OF JUNCTION...MOVING EAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. 
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES...
  DENTED VEHICLES...
  MODERATE ROOF DAMAGE...
  MAY BREAK WINDOWS ON VEHICLES AND HOMES...
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
  SIGNIFICANT DAMAGE TO TREE LIMBS...
  SOME TREES MAY BE BLOWN DOWN...
  SHEDS TOPPLED...
  ROOF DAMAGE TO MANUFACTURED HOMES...
  EXTENSIVE POWER OUTAGES...

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
KIMBLE AND SOUTHWESTERN MASON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3063 9972 3072 9962 3067 9936 3044 9953
TIME...MOT...LOC 0236Z 290DEG 30KT 3059 9950

$$
467 
WWUS54 KSJT 100242
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
842 PM CST SAT MAR 9 2013

TXC267-319-100300-
/O.CON.KSJT.TO.W.0002.000000T0000Z-130310T0300Z/
KIMBLE TX-MASON TX-
842 PM CST SAT MAR 9 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
SOUTHWESTERN MASON AND CENTRAL KIMBLE COUNTIES...

AT 840 PM CST... THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 7
MILES EAST OF THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD
1871...OR 18 MILES EAST OF JUNCTION...MOVING SOUTHEAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO BASEBALL SIZE. 
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES...
  EXTREME VEHICLE DAMAGE...
  EXTREME ROOF DAMAGE...
  BROKEN WINDOWS ON VEHICLES AND HOMES...
  SERIOUSLY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
  SIGNIFICANT DAMAGE TO TREE LIMBS...
  SOME TREES MAY BE BLOWN DOWN...
  SHEDS TOPPLED...
  ROOF DAMAGE TO MANUFACTURED HOMES...
  EXTENSIVE POWER OUTAGES...

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN MASON AND CENTRAL KIMBLE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3060 9968 3070 9959 3067 9936 3044 9953
TIME...MOT...LOC 0241Z 313DEG 34KT 3054 9946

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 9, 5:08 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 9, 5:08 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CST SAT MAR 9 2013

.AVIATION...
/00AZ UPDATE/

AN UPPER LEVEL SYSTEM HAS PUSHED A COLD FRONT EAST THROUGH MOST
OF WEST CENTRAL TEXAS THIS EVENING WITH VFR CONDITIONS OVER THE
WESTERN TERMINALS THROUGH THE REMAINDER OF THE TAF PERIOD. THE
WESTERN TAF SITES WILL HAVE POSTFRONTAL WINDS FROM THE NORTHWEST
GUSTING TO AROUND 30 KTS BY SUNRISE TOMORROW. FOR KJCT AND
KBBD...A LINE OF THUNDERSTORMS WILL PUSH THROUGH THE TERMINALS
WITH A CHANCE OF THUNDERSTORMS FROM 00Z-04Z THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 42  56  27  60  35 /  20   5   5   0   0
SAN ANGELO 	 41  57  28  66  33 /  20   5   5   0   0
JUNCTION 	 47  63  25  66  30 /  80   5   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING.

&&

15
Hazardous weather outlook, Mar 9, 3:34 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CST SAT MAR 9 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-102145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
334 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...MAINLY
EAST OF LINE FROM ALBANY...TO BALLINGER...TO SONORA. SOME OF THESE
STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE REST OF
THIS AFTERNOON ACROSS THE WESTERN BIG COUNTRY AND NORTHWEST
CONCHO VALLEY DUE TO THE COMBINATION OF GUSTY WEST TO SOUTHWEST
WINDS...DRY AIR AND ABOVE NORMAL TEMPERATURES. A RED FLAG WARNING
IS IN EFFECT WEST OF A HASKELL TO ROBERT LEE LINE UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY DUE TO THE
COMBINATION OF GUSTY NORTH WINDS AND DRY AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY FOR PORTIONS OF THE HEARTLAND
...NORTH EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE THIS
AFTERNOON AND EVENING.

24

In the hours before

Local storm report, Mar 9, 7:24 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
724 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             5 W BRADY               31.13N  99.42W
03/09/2013  E1.00 INCH       MCCULLOCH          TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1300096

PM
Local storm report, Mar 9, 7:41 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
741 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             BRADY                   31.14N  99.33W
03/09/2013  E0.75 INCH       MCCULLOCH          TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1300097

PM
Local storm report, Mar 9, 7:44 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
744 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 S LONDON              30.63N  99.58W
03/09/2013  E1.00 INCH       KIMBLE             TX   PUBLIC

&&

EVENT NUMBER SJT1300098

PM
Local storm report, Mar 9, 8:00 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             7 SW MASON              30.68N  99.31W
03/09/2013  E2.00 INCH       MASON              TX   TRAINED SPOTTER

            HAIL A LITTLE LARGER THAN GOLF BALLS.

&&

EVENT NUMBER SJT1300099

PM
Local storm report, Mar 9, 8:10 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
810 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             10 NE SAN SABA          31.30N  98.60W
03/09/2013  E1.00 INCH       SAN SABA           TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1300100

PM
Local storm report, Mar 9, 8:13 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
813 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             25 SW SAN SABA          30.94N  99.02W
03/09/2013  E1.75 INCH       SAN SABA           TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1300101

PM

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:03 PM CSTAreal Flood AdvisorySJTBrown, McCulloch, San Saba117 min
Mar 9, 6:11 PM CSTSevere Thunderstorm WarningSJTKimble34 min
Mar 9, 6:20 PM CSTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba40 min
Mar 9, 6:28 PM CSTSevere Thunderstorm WarningSJTConcho, Menard32 min
Mar 9, 6:43 PM CSTSevere Thunderstorm WarningSJTKimble, Menard32 min
Mar 9, 6:47 PM CSTSpecial Weather StatementSJTSutton28 min
Mar 9, 6:52 PM CSTSevere Thunderstorm WarningSJTKimble, McCulloch, Mason, Menard38 min
Mar 9, 6:56 PM CSTSevere Thunderstorm WarningSJTKimble, Menard, Sutton49 min
Mar 9, 7:05 PM CSTTornado WarningSJTKimble25 min
Mar 9, 7:08 PM CSTSevere Thunderstorm WarningSJTConcho, Menard37 min
Mar 9, 7:16 PM CSTSevere Thunderstorm WarningSJTMcCulloch29 min
Mar 9, 7:20 PM CSTSevere Thunderstorm WarningSJTSan Saba10 min
Mar 9, 7:26 PM CSTSevere Thunderstorm WarningSJTKimble, Mason49 min
Mar 9, 7:35 PM CSTSevere Thunderstorm WarningSJTSan Saba25 min
Mar 9, 7:35 PM CSTSevere Thunderstorm WarningSJTMcCulloch25 min
Mar 9, 7:47 PM CSTSevere Thunderstorm WarningSJTKimble, Menard43 min
Mar 9, 8:06 PM CSTAreal Flood AdvisorySJTKimble, McCulloch, Mason, Menard, San Saba, Sutton114 min
Mar 9, 8:09 PM CSTSevere Thunderstorm WarningSJTMcCulloch, San Saba51 min
Mar 9, 8:46 PM CSTSevere Thunderstorm WarningSJTKimble, Mason29 min
Mar 9, 8:51 PM CSTTornado WarningSJTKimble, Mason24 min
Mar 9, 8:58 PM CSTSevere Thunderstorm WarningSJTKimble32 min
Mar 9, 9:15 PM CSTSevere Thunderstorm WarningSJTMason30 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.